Every drug carries its own set of risks, but while a number of people look at the name of one substance, in particular, they fail to look at the group as a whole. In turn, one specific group that drugs may fall under is stimulants which are defined as “a substance that raises levels of physiological or nervous activity in the body.” These are also known as “uppers” because they cause the individual’s functions to move at a faster rate than what they should be going.
However, some doctors may prescribe stimulants as a form of treatment for a variety of different disorders such as; attention-deficit hyperactivity disorder (ADHD), narcolepsy, and others. The reasoning behind this is because such stimulants “increase alertness, attention, and energy,” in turn counteracting the behaviors within the person. Some examples of these prescribed stimulants are Adderall, Ritalin, Vyvanse, etc. Consequently, while some may find relief from the symptoms – and/or disorder – that they are struggling with, others may find themselves addicted when using said stimulants recreationally.
In fact, stimulants can have a great impact on the body and can cause a plethora of problems all their own if one is not careful. If one is caution he/she will take them in the right dosage – and only if prescribed – because the body can be very sensitive to them. “Many users experience a loss of appetite, increased heart rate, elevated blood pressure, and body temperature, interrupted sleep patterns, panic, hallucinations, and irritability.” If this occurs within a small window of time, just imagine how much more deadly and dangerous stimulants can be for those who choose to use them over an extended period.
In conclusion, that’s why it’s important that one gets the help he/she needs before his/her addiction gets too far out of hand. It is only then that a cap can be put over it – to contain it – before it reaches its later stages. Unfortunately, anything can happen, especially if the addict makes the mistake of overusing – and/or overdosing – on the substance. In doing so, he/she allows the stimulant to take his/her body over in its full entirety. One example of this is through his/her heart rate. If he/she continues to take the substance in excess, he/she has the possibility of increasing his/her heart rate to the point of injuring himself/herself, or facing something far more fatal, an untimely death.